Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 17, NWS Charleston, SC

April 14, 2007Candler County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 14, 2007, 6:18 PM EDT for Candler County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2007, 6:18 PM EDT (22:18 UTC)
Expired
Apr 14, 2007, 6:45 PM EDT
In force
27 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Candler County, GA

The radar

The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 6:25 PM EDTHAIL 0.88Metter, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 142218
SVRCHS
GAC043-142245-
/O.NEW.KCHS.SV.W.0017.070414T2218Z-070414T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 645 PM EDT

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  METTER...OR ABOUT OVER METTER...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  METTER...
  PULASKI...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3246 8222 3230 8212 3241 8191 3255 8202

$$
2 follow-up statements
000 
WWUS52 KCHS 142231
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SAT APR 14 2007

GAC043-142245-
/O.CON.KCHS.SV.W.0017.000000T0000Z-070414T2245Z/
CANDLER GA-
630 PM EDT SAT APR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CANDLER COUNTY...

AT 625 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL 
OCCURRING WITHIN A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 
NEAR PARISH...OR ABOUT OVER METTER...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...METTER AND
PULASKI.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN METTER WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3242 8214 3235 8203 3239 8191 3251 8198

$$
000 
WWUS52 KCHS 142244
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SAT APR 14 2007

GAC043-142254-
/O.EXP.KCHS.SV.W.0017.000000T0000Z-070414T2245Z/
CANDLER GA-
644 PM EDT SAT APR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY WILL EXPIRE AT
645 PM EDT...

AT 644 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR 
THE LATEST WEATHER INFORMATION. 

HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED IN METTER WITH THIS 
STORM.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3242 8214 3235 8203 3239 8191 3251 8198

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:25 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 14, 4:25 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SAT APR 14 2007

...POTENTIAL FOR SEVERE WEATHER TONIGHT INTO SUN...
...STRONG STORM SYSTEM WILL PRODUCE A VARIETY OF HAZARDS THROUGH
SUNDAY...

.SHORT TERM /TONIGHT AND SUNDAY/...
CONVECTIVE OUTLOOK WAS UPGRADED TO A MODERATE RISK FOR MOST INLAND
COUNTIES AROUND MIDDAY...CLOSER TO THE TRACK OF THE DEVELOPING
SURFACE LOW...WHERE PREFRONTAL THUNDERSTORMS WILL LIKELY REMAIN
SURFACE BASED AS THEY ADVANCE INTO AN ENVIRONMENT FEATURING 50-80
KNOT 850-500 MB WINDS...0-6 KM BULK SHEAR EXCEEDING 50 KTS AND
UNMODIFIED HODOGRAPHS DEPICTING 0-3 KM HELICITY AROUND 500 M2/S2...
SUGGESTING AN ENHANCED RISK FOR DAMAGING WINDS AND EVEN ISOLATED
TORNADOES...PERHAPS STRONG. THEN...THE THREAT FOR WIND DAMAGE AND
ISOLATED TORNADOES MAY CONTINUE BUT DIMINISH AS PREFRONTAL
CONVECTION PUSHES EAST OVERNIGHT INTO SUNDAY MORNING...AS
INSTABILITY WILL REMAIN WEAK...LOW LEVEL WIND FIELDS BECOME
INCREASINGLY UNIDIRECTIONAL AND CONVECTION POSSIBLE BECOMES SOMEWHAT
ELEVATED. OTHERWISE...ISOLATED SHOWERS/THUNDERSTORMS THIS EVENING
WILL EVOLVE INTO WIDESPREAD PRECIPITATION AS DEEP LAYER
FORCING/PLUME OF DEEP MOISTURE OVERSPREADS THE REGION OVERNIGHT.
THEN...PER 12Z MODEL TRENDS DEPICTING A SLOWER
FROPA...SHOWERS/THUNDERSTORMS AND THE THREAT FOR SEVERE
WEATHER...MAINLY FOR DAMAGING WINDS WITH STRONG LOW/MID LEVEL WIND
FIELDS...WILL PERSIST INTO SUNDAY MORNING. THEN...DRIER AIR WILL
SWEEP INTO THE REGION IN THE WAKE OF THE COLD FRONT. WILL STILL NEED
TO REMAIN ALERT TO ISOLATED THUNDERSTORMS WITH HAIL AS THE DIGGING
UPPER TROUGH AXIS/ASSOCIATED COLD POOL AND SECONDARY PERIOD OF
SYNOPTIC ASCENT OVERSPREAD THE REGION SUNDAY AFTERNOON.

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...MAIN CDFNT LOOKS TO BE
WELL OFFSHORE BY SUN EVE WHILE POTENT UPR LVL TROF AXIS SWINGS
THROUGH THE CWFA ARND 00Z MON. ALL PRECIPITATION LOOKS TO BE DONE BY
00Z MON...SO ASIDE FROM SOME LINGERING POST-FRONTAL CLOUDS WILL KEEP
SUN NIGHT INTO MON DRY AS MUCH DRIER NWLY FLOW TAKES HOLD. THE MAIN
LOW PRES CENTER ASSOCIATED WITH THE CDFNT WILL DEEPEN SIGNIFICANTLY
OFF THE MID ATLC/NEW ENGLAND COAST...AND THIS COMBINED WITH INCOMING
HIGH PRES AND STRONG MID/UPR LVL WINDS WILL MAKE FOR WINDY
CONDITIONS CONTINUING MON INTO TUE.

AS HIGH PRES CONTINUES TO BUILD INTO THE AREA LATE TUE THROUGH TUE
NIGHT...WINDS WILL SETTLE DOWN BUT A QUICK-MOVING SYSTEM MOVING WWD
FROM TX ALONG THE GULF COAST AND ACRS FL TUE NIGHT THROUGH WED MAY
BRING ENOUGH LIFT WITHIN THE DEEPENING MOISTURE TO SPARK A FEW SHWRS
WED AFTN SO HAVE KEPT SLGT CHC POPS GOING. THIS SYSTEM QUICKLY MOVES
OFFSHORE...BUT IN ITS WAKE WITHIN THE LONGWAVE TROF WILL BE ANOTHER
SHTWV THAT IS IN CONCERT WITH A TRAILING LOW PRES CENTER. THIS
SECONDARY LOW PRES AREA LOOKS PUSH QUICKLY THROUGH ERN TN AND ALONG
THE NC/SC BORDER WHICH MAY BRING A FEW SHWRS TO NRN PORTIONS OF THE
CWFA THU...SO HAVE ADDED IN SLGT CHC POPS ALONG THE NR TIER
COUNTIES. HIGH PRES RETURNS FOR THE END OF THE WEEK ALLOWING FOR
DRYING CONDITIONS.

TEMPS THROUGHOUT THE EXTENDED PORTION OF THE FCST WILL REMAIN BELOW
TO WELL BELOW NORMAL...WITH THE COLDEST TEMPS EXPECTED SUN NIGHT
BEHIND THE CDFNT AND MON NIGHT WITH BETTER RADIATIONAL CONDITIONS
AND LIGHTER WINDS. TEMPS WELL INLAND MAY REACH THE MID 30S SUN
NIGHT. MOS GUIDANCE FOR SOME CO-OP SITES DO REACH 30 FOR SUN
NIGHT...BUT AM NOT QUITE CONVINCED TEMPS WILL DROP THAT LOW DUE TO
THE WINDS NOT CALMING DOWN. MAX TEMPS MON THEN RISE TO AROUND 70
DEGREES...THEN DROP BACK DOWN TO THE UPR 30S AND LOWER 40S.
RADIATIONAL COOLING CONDS ARE BETTER MON NIGHT WITH WINDS CALMING
DOWN...BUT BEST CAA WILL BE GONE BY THEN. TEMPS THEN CONTINUE TO
MODERATE THROUGH THE REST OF THE WEEK...WITH MIN TEMPS IN THE MID TO
UPR 40S AND MAX TEMPS IN THE 70S.
&&

.MARINE...
CONFIDENCE HAS INCREASED THAT GALE FORCE WINDS WILL FOLLOW THE COLD
FRONT INTO THE COASTAL WATERS SUNDAY...PERSISTING AT LEAST INTO
SUNDAY EVENING ACROSS NEARSHORE WATERS...INCLUDING CHS HARBOR...AND
POSSIBLY INTO MONDAY ACROSS THE OUTER GA WATERS. BECAUSE WIND GUSTS
COULD ATTAIN GALE FORCE AHEAD OF THE COLD FRONT
TONIGHT...DISCONTINUED THE ONGOING SMALL CRAFT ADVISORIES AND
UPGRADED ALL MARINE ZONES TO GALE WARNINGS STARTING TONIGHT. NO
DOUBT...SCA CONDITIONS WILL PERSIST AFTER GALES CEASE...AS THE DEEP
SURFACE LOW PERSISTS OVER THE NE US. MEANWHILE...PERSISTENT
DEWPOINTS IN THE MID TO UPPER 60S OVER THE RELATIVELY COOL WATERS
WILL SUPPORT AREAS OF FOG TONIGHT INTO SUNDAY MORNING.

EXTENDED MARINE...GALES LOOK TO CONTINUE OVER AT LEAST THE OUTER GA
WATERS AND POSSIBLY THE NRN SC WATERS SUN NIGHT INTO MON WITH THE
MAIN CDFNT OFFSHORE BUT A SECONDARY CDFNT MOVING THROUGH THE WATERS.
WINDS WILL SLOWLY SETTLE DOWN BY MON SUCH THAT WIND SPEEDS DROP TO
SCA LEVELS. SCA CONDS LOOK TO PERSIST MON THROUGH MON NIGHT FOR ALL
WATERS AND INTO TUE FOR THE OUTER GA WATERS AS THE PRES GRAD SLOWLY
WEAKENS OVR THE WATERS AND HIGH PRES ENCOMPASSES THE MARINE AREA.
WIND SPEEDS BECOME RATHER BENIGN TUE NIGHT INTO WED...BUT A QUICK
MOVING LOW PRES AREA MOVG EWD ALONG THE GULF COAST STATES AND ACRS
FL WED AND WED NIGHT WILL INCRS SPEEDS TO NEAR SCA LEVELS. HAVE KEPT
SPEEDS BELOW THE 20 KT THRESHOLD. CONDS IMPROVE ONCE AGAIN BY THE
END OF THE WEEK AS HIGH PRES RETURNS.
&&

.AVIATION /20Z-18Z/...
AFTER A BRIEF PERIOD OF MVFR CUMULUS CIGS AT KSAV...VFR CONDITIONS
SHOULD PREVAIL UNTIL AFTER 6Z...WHEN SHOWERS AND THUNDERSTORMS WILL
OVERSPREAD THE REGION AHEAD OF AN APPROACHING COLD FRONT. PRIOR TO
THE ONSET OF PRECIPITATION...THERE IS A SMALL CHANCE FOR MARINE
STRATUS TO DEVELOP AND PUSH ONSHORE WITH OCCASIONAL MVFR OR IFR
CIGS. THEN...TAFS INDICATE DETERIORATING CONDITIONS WITH THE ONSET
OF SHOWERS/THUNDERSTORMS OVERNIGHT...CONTINUING UNTIL AFTER COLD
FROPA AROUND 15Z SUNDAY. TAFS OFFER MORE SPECIFIC TIMING FOR
THUNDERSTORM/ASSOCIATED IFR OR LOWER CONDITIONS...BUT LATER
AMENDMENTS WILL LIKELY BE NEEDED AS IMPENDING CONDITIONS BECOME MORE
EVIDENT. FINALLY...LOW LEVEL WIND SHEAR WILL IMPACT BOTH TAFS LATER
THIS EVENING INTO SUNDAY MORNING...AS A STRONG LOW LEVEL JET
DEVELOPS AHEAD OF THE COLD FRONT.
&&

.FIRE WEATHER...NO RED FLAG ISSUES SUN WITH MIN RH VALUES IN THE 40S
AND 50S DESPITE THE STRONG WINDS. HOWEVER...BEHIND THE STRONG COLD
FRONT WILL BE MUCH DRIER AIR THAT WILL MOVE INTO THE AREA. ALONG
WITH THE DRIER AIR THAT WILL DROP RH VALUES TO 20-25 PERCENT ON
MON...STRONG WINDS WITHIN A TIGHT PRES GRADIENT WILL DEVELOP MON.
THE KEY WILL BE THE AMOUNT OF RAINFALL RECEIVED TONIGHT INTO TMRW
THAT WILL AFFECT THE FUEL MOISTURE...AND THIS MAY MITIGATE THE
METEOROLOGICALLY-INDUCED RED FLAG CONDITIONS. FIRE WEATHER OFFICIALS
ARE URGED TO CONSULT FIRE WEATHER FORECASTS OVER THE NEXT DAY OR SO
AND EVALUATE FUEL MOISTURES WITH THE EXPECTED RAINFALL.
&&

.STRONG WINDS...
SOUTH WINDS COULD GUST TO 40 MPH ALONG THE COAST TONIGHT...JUST
BELOW WIND ADVISORY CRITERIA. THEN...WITHIN THE POST COLD FROPA CAA
REGIME...MODEL SOUNDINGS DEPICT 40-50 KNOT WINDS WITHIN THE
DEVELOPING MIXED LAYER...SUPPORTING A SUFFICIENTLY HIGH POTENTIAL
FOR SURFACE GUSTS TO 45 MPH TO JUSTIFY A WIND ADVISORY FOR ALL AREAS
SUNDAY AFTERNOON INTO SUNDAY EVENING.

MEANWHILE...ADJUSTED THE TIME OF THE LAKE WIND ADVISORY FOR LAKE
MOULTRIE TO END AT 20Z SUNDAY...THEN ISSUED A WIND ADVISORY FOR ALL
OF BERKELEY COUNTY FOR THE 20Z-03Z TIME FRAME SUNDAY. LAKE WIND
ADVISORY CONDITIONS WILL LIKELY PERSIST BEYOND 03Z.
&&

.COASTAL HAZARDS...
EXPANDED THE HIGH SURF ADVISORY INTO GA COASTAL ZONES...AS 5 FOOT
WAVES WILL LIKELY IMPACT THE SURF ZONE. BEACH EROSION ALSO APPEARS
LIKELY ALONG THE COAST...ESPECIALLY AROUND THE TIME OF HIGH TIDE
SUNDAY MORNING. FINALLY...LOCAL GUIDANCE SUGGESTS THAT HIGH TIDE AT
CHS HARBOR...646 AM EDT SUNDAY...MAY BE PUSHED TO 7.2 OR 7.3 FT BY
STRONG ONSHORE WINDS. THUS...WILL HEADLINE SHALLOW COASTL FLOODING
FOR CHS COUNTY.
&&

.RIP CURRENTS...
COMBINATION OF STRONG WINDS...ONSHORE TONIGHT THROUGH SUNDAY
MORNING...ONSHORE SWELL AND THE UPCOMING NEW MOON WILL SUPPORT A
MODERATE RISK OF RIP CURRENTS THIS EVENING AND AGAIN SUNDAY.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH WIND ADVISORY SUNDAY AFTERNOON AND EVENING...
     GAZ087-088-099>101-114>119-137>141.
     HIGH SURFACE ADVISORY TONIGHT INTO SUNDAY...GAZ117-119-139-141.
SC...HIGH WIND ADVISORY SUNDAY AFTERNOON AND
EVENING...SCZ040-042>045-     047>051.
     HIGH SURF ADVISORY 2 AM TO 10 PM EDT SUN SCZ048>051.      LAKE
WIND ADVISORY 8 PM THIS EVE TO 4 PM EDT MON FOR LAKE
MOULTRIE/SCZ045.
MARINE...GALE WARNING FOR ALL NEARSHORE WATERS TONIGHT INTO
     SUNDAY EVENING.
     GALE WARNING FOR AMZ374 TONIGHT THROUGH MONDAY.

&&

SPR/JPC
Hazardous weather outlook, Apr 14, 6:10 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SAT APR 14 2007

SCZ048>051-151000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER 2 AM. DAMAGING WINDS...ISOLATED TORNADOES AND
LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES THIS EVENING. PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FOR ADDITIONAL INFORMATION.

.BEACH EROSION...BEACH EROSION IS EXPECTED TONIGHT. PLEASE REFER TO
THE LATEST COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER TO
THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.COASTAL IMPACTS...BEACH EROSION IS EXPECTED SUNDAY. ALSO...SHALLOW
COASTAL FLOODING IS EXPECTED AROUND THE TIME OF HIGH TIDE SUNDAY
MORNING. PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR
ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES SUNDAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

SCZ045-151000-
BERKELEY-
610 PM EDT SAT APR 14 2007

...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER MIDNIGHT. DAMAGING WINDS...ISOLATED TORNADOES
AND LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL WINDS AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY. PLEASE
REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

GAZ117-119-139-141-151000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER 2 AM. DAMAGING WINDS...ISOLATED TORNADOES
AND LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES THIS EVENING. PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY
   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES SUNDAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

GAZ116-118-137-138-140-151000-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER 2 AM. DAMAGING WINDS...ISOLATED TORNADOES AND
LARGE HAIL ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED. PLEASE REFER
TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

AMZ330-350-352-354-374-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.STRONG WINDS...A GALE WARNING IS IN EFFECT FOR ALL COASTAL WATERS
TONIGHT. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND
MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT...MAINLY AFTER 2 AM. STRONG AND GUSTY WINDS AND ISOLATED
WATERSPOUTS ARE POSSIBLE. PLEASE REFER TO THE LATEST DAY 1
CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DENSE FOG...AREAS OF DENSE FOG WILL DEVELOP OVER THE COASTAL WATERS
TONIGHT. PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.STRONG WINDS...GALE WARNINGS WILL CONTINUE FOR ALL MARINE AREAS
THROUGH SUNDAY EVENING...AND FOR THE OUTER GEORGIA WATERS INTO
MONDAY. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND
MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. STRONG AND GUSTY WINDS ARE POSSIBLE. PLEASE REFER TO THE
LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DENSE FOG...AREAS OF DENSE FOG WILL PERSIST OVER THE COASTAL WATERS
UNTIL EARLY SUNDAY AFTERNOON. PLEASE REFER TO THE LATEST MARINE
WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

GAZ087-088-099>101-114-115-SCZ040-042>044-047-151000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
610 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE WEATHER...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
TONIGHT. ISOLATED THUNDERSTORMS MAY PRODUCE PENNY SIZED HAIL AND
WIND GUSTS TO 60 MPH UNTIL 10 PM. AFTER 10 PM...TORNADOES...
INCLUDING THE POTENTIAL FOR ISOLATED STRONG TORNADOES...AS WELL AS
DAMAGING WINDS AND LARGE HAIL...ARE ALL POSSIBLE. PLEASE REFER TO
THE LATEST DAY 1 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.SEVERE WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
SUNDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. PLEASE REFER
TO THE LATEST DAY 2 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION.

.FIRE WEATHER...CRITICAL WINDS ARE EXPECTED SUNDAY...AND NEAR
CRITICAL HUMIDITY AND NEAR CRITICAL WINDS ARE EXPECTED MONDAY.
PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

In the hours before

Special weather statement, Apr 14, 6:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT SAT APR 14 2007

GAZ099-142240-
CANDLER-
601 PM EDT SAT APR 14 2007

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 640 PM
EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR ALINE...OR ABOUT
11 MILES NORTH OF LYONS...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND ALINE AND METTER WILL BE IMPACTED THROUGH 630 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:55 AM EDTHigh Surf AdvisoryCHS40 hr
Apr 14, 5:09 PM EDTWind AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more31 hr
Apr 14, 6:35 PM EDTSevere Thunderstorm WarningCHSBulloch40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.